Alert archive / Maine / Beach Hazards Statements in 2025
Beach Hazards Statement 7, NWS Gray, ME
NWS Gray, ME issued this beach hazards statement at Jul 11, 2025, 1:45 AM EDT for Knox County, Waldo County, Maine. It took effect at Jul 11, 2025, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jul 11, 2025, 1:45 AM EDT (05:45 UTC)
- In effect from
- Jul 11, 2025, 8:00 AM EDT
- Expired
- Jul 11, 2025, 8:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Gray, ME
Counties Knox County, ME, Waldo County, ME
The radar
The Portland,ME radar (KGYX), 100 km from the middle of the area, began a volume at 05:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 00:00Z, 5.8 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 754 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
672 WHUS41 KGYX 110545 CFWGYX Coastal Hazard Message National Weather Service Gray ME 145 AM EDT Fri Jul 11 2025 MEZ027-028-111345- /O.NEW.KGYX.BH.S.0007.250711T1200Z-250712T0000Z/ Knox-Coastal Waldo- 145 AM EDT Fri Jul 11 2025 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... * WHAT...Air temperatures in the 70s and water temperatures in the mid to upper 50s expected. * WHERE...Knox and Coastal Waldo Counties. * WHEN...From 8 AM EDT this morning through this evening. * IMPACTS...The cold water temperatures can quickly cause hypothermia to anyone immersed in the water. When the water temperature is below 60 degrees, the average submerged person could lose dexterity within minutes and be unable to accomplish simple tasks. Anyone on boats or paddlecraft should use extreme caution to avoid this threat. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. All boaters and paddlers are highly encouraged to contact the U.S. Coast Guard Auxiliary or U.S. Power Squadrons at www.wow.uscgaux/i_want_a_usc/index.php to receive a FREE vessel check. This is a convenient, no consequence way to ensure your vessel is outfitted with all required safety equipment. Additionally, please label your paddlecraft with your contact information (IF FOUND Sticker) in the event it is found adrift on the water. && $$ HAT
2 follow-up statements
231 WHUS41 KGYX 111745 CFWGYX Coastal Hazard Message National Weather Service Gray ME 145 PM EDT Fri Jul 11 2025 MEZ027-028-120000- /O.CON.KGYX.BH.S.0007.000000T0000Z-250712T0000Z/ Knox-Coastal Waldo- 145 PM EDT Fri Jul 11 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Air temperatures in the 70s and water temperatures in the mid to upper 50s expected.. * WHERE...Knox and Coastal Waldo Counties. * WHEN...Until 8 PM EDT this evening. * IMPACTS...The cold water temperatures can quickly cause hypothermia to anyone immersed in the water. When the water temperature is below 60 degrees, the average submerged person could lose dexterity within minutes and be unable to accomplish simple tasks. Anyone on boats or paddlecraft should use extreme caution to avoid this threat. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. All boaters and paddlers are highly encouraged to contact the U.S. Coast Guard Auxiliary or U.S. Power Squadrons at www.wow.uscgaux/i_want_a_usc/index.php to receive a FREE vessel check. This is a convenient, no consequence way to ensure your vessel is outfitted with all required safety equipment. Additionally, please label your paddlecraft with your contact information (IF FOUND Sticker) in the event it is found adrift on the water. && $$
297 WHUS41 KGYX 120005 CFWGYX Coastal Hazard Message National Weather Service Gray ME 805 PM EDT Fri Jul 11 2025 MEZ027-028-120115- /O.EXP.KGYX.BH.S.0007.000000T0000Z-250712T0000Z/ Knox-Coastal Waldo- 805 PM EDT Fri Jul 11 2025 ...BEACH HAZARDS STATEMENT HAS EXPIRED... Conditions are no longer favorable for people to underestimate the cold water temperatures. $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this beach hazards statement went out at Jul 10, 10:58 PM EDT, 2 hours 47 minutes earlier.
Area forecast discussion, Jul 10, 10:58 PM EDT, 2 hours 47 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Gray ME
1058 PM EDT Thu Jul 10 2025
.SYNOPSIS...
Scattered showers will continue into tonight along
with low clouds and fog. Clearing tomorrow except for a isolated
shower across the interior in the afternoon. The Bermuda high
will be in place through the weekend, supplying mostly dry and
warm weather. The ridge breaks down for the start of the new
work week, with a return of hit and miss showers. Heat will
begin to build by the middle of the next week once again.
&&
.NEAR TERM /UNTIL 7 AM FRIDAY MORNING/...
The shields were up and held for much of the evening across the
forecast area. The 11.00z GYX sounding observed nearly zero
instability...and SPC mesoanalysis placed a sharp north/south
gradient of MUCAPE just east of the CT River. As a result any
strong convection that did form over VT and eastern NY tended to
fall apart rather quickly as it approached. Now with the loss of
daytime heating and synoptic forcing for ascent weakening...I
have scaled back PoP overnight. It should not be much more than
isolated to widely scattered...and mainly confined to the higher
terrain if it does form at all.
Otherwise marine layer will continue to slosh back inland...with
clouds lowering already. Visibility will also tend to gradually
drop towards sunrise...so I added some areas of fog near the
coast...especially from Casco Bay and points south.
Today will see the slow eroding of the low clouds again. Daytime
heating will support scattered convection...largely tied to
terrain heating since we lack a more synoptic scale lifting
mechanism. There is a fairly well defined MCV present across
Lake Michigan at this hour...and that could spark more
widespread convection. Current model forecast have it over NY
in the afternoon...but it will warrant some monitoring this
morning to see if that forecast remains on track.
Winds will be a little more southerly than easterly today...and
so temps should be a few degrees warmer than what we saw
yesterday.
&&
.SHORT TERM /7 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...
Weather Impacts:
* No significant weather impacts expected
* Dense morning fog on the coast can't be ruled out
Friday...Shortwave trough pushes through for tomorrow with
westerly flow expected. Slightly drier air moves into the region
with partial clearing expected as morning fog and stratus burns
off. This should lead to clearing by the afternoon for all
areas. CAM guidance shows potential for a few convective
showers or weak storms over the terrain tomorrow afternoon.
Overall areas coverage looks limited and severe parameters are
weak. Not expecting and significant storms at this time but will
let the night shift take another look.
Friday Night...Clearing is expected, with potential for some fog
development. Overall no weather impacts expected with high
pressure in control.
&&
.LONG TERM /SATURDAY THROUGH THURSDAY/...
Overview: High pressure will be over the Gulf of Maine come
Saturday morning. This will keep mostly dry conditions through the
forecast area Saturday and Sunday, but will need to watch for
afternoon showers or storms near stalled boundary to the west.
Additional showers and storms will organize along a incoming cold
front Sunday night through Monday. This front will lead to broad
ridging into midweek, allowing for another potential stretch of day
with hot temperatures.
Details: Saturday: While high pressure will be moving out of the
Gulf of Maine through the day, onshore flow and high PWATs over the
region will tend to bring afternoon showers or thunderstorms. Global
models are hinting at a rather large footprint of QPF in NH through
the afternoon and early evening. However in the absence of better
jet dynamics and lifting feature, believe precip chances will lie
close to topographic features vs. a widespread rainfall. This also
aligns with diurnal trend of instability before coverage tails off
in the evening.
Sunday-Monday: A cold front will advance eastward out of the Great
Lakes Sunday. Ahead, onshore flow moderates temperatures w/ areas
remaining dry through much of the afternoon. PoPs begin to increase
into the evening hours as weak forcing arrives while any daytime
instability remains. Presently little conviction on coverage here as
low levels are dry.
Present rain chances focus on Sunday night-Monday associated with
the frontal approach through Mon evening. Because the parent low
drives north and occludes over Hudson Bay Sunday, forward
progression slows. The result is precip influence from the boundary
potentially through Mon night into Tuesday. There will be
instability ahead of the front to bring the chance for thunder,
mainly during the afternoon. Elevated instability will bring the
chance for a few rumbles overnight and evenings as well.
On the heels of that weather maker, a return to hot temperatures
appears likely should the front move through by Tuesday afternoon.
Daytime highs into midweek could again top out in the upper 80s to
lower 90s with dewpoints reaching the upper 60s to around 70 degrees.
&&
.AVIATION /03Z FRIDAY THROUGH TUESDAY/...
Short Term...Highly variable conditions expected thru mid
morning. Closer to the coast and across southern NH areas of IFR
or lower will be possible due to marine fog and stratus.
Elsewhere some patchy MVFR CIGs are likely anywhere along and
south of the higher terrain. VIS/CIGs will scatter out towards
midday...but some lingering MVFR CIGs remain possible.
Scattered SHRA/TSRA are possible in the afternoon...but are not
likely at any particular TAF site. Fri night once again areas of
IFR are possible as marine moisture moves back inland. This will
tend to target more western ME...but I cannot rule it out as far
south as PSM. Similar scattering out is expected Sat...along
with scattered SHRA/TSRA during the afternoon.
Long Term...MVFR to IFR ceilings return Friday night into
Saturday morning. Additionally, stratus may build down during
the late evening hours leading to vis restrictions due to fog.
While fog will tend to thin into the Sat morning hours,
ceilings remain MVFR to IFR through the day. LIFR is probable
Saturday night along with additional fog development.
&&
.MARINE...
Short Term...Areas of fog will be possible over the coastal
waters...especially from Casco Bay south. Some improving
visibility is likely during the day...but fog is expected to
thicken and move back towards the coast during the evening and
overnight hours. This will tend to occur mostly north of Casco
Bay into Sat morning. Otherwise winds and seas will remain below
SCA thresholds.
Long Term...Conditions remain below SCA through the period.
There will be the chance for marine stratus and fog to cause
reduced visibility through this weekend and into early next
week.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...None.
NH...None.
MARINE...None.
&&
NEAR TERM...Legro
SHORT TERM...Dumont
LONG TERM...Cornwell
AVIATION...Cornwell/Dumont
MARINE...Cornwell/DumontHazardous weather outlook, Jul 10, 2:10 PM EDT, 11 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Gray ME 210 PM EDT Thu Jul 10 2025 NHZ001>003-005-007-011-111815- Northern Coos-Southern Coos-Northern Grafton-Southern Grafton- Sullivan-Cheshire- 210 PM EDT Thu Jul 10 2025 This Hazardous Weather Outlook is for central New Hampshire, northern New Hampshire and southern New Hampshire. .DAY ONE...This afternoon and tonight. Slow moving showers and thunderstorms this afternoon may contain rainfall rates of 1 to 2 inches per hour. Nearly stationary storms and repetitive rounds of rainfall may support isolated to scattered instances of flash flooding through early evening. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MEZ007>009-012>014-018>028-033-NHZ004-006-008>010-012>015-111815- Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford- Southern Franklin-Southern Somerset-Interior York- Central Interior Cumberland-Androscoggin-Kennebec-Interior Waldo- Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo- Interior Cumberland Highlands-Northern Carroll-Southern Carroll- Merrimack-Belknap-Strafford-Eastern Hillsborough-Interior Rockingham- Coastal Rockingham-Western And Central Hillsborough- 210 PM EDT Thu Jul 10 2025 This Hazardous Weather Outlook is for Maine, south central Maine, southwest Maine, west central Maine, western Maine, New Hampshire, central New Hampshire, northern New Hampshire and southern New Hampshire. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ150>154-111815- Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Casco Bay- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 210 PM EDT Thu Jul 10 2025 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 4:32 AM EDT | Severe Thunderstorm Warning | GYX | Oxford | 43 min |
| Jul 11, 5:37 AM EDT | Severe Thunderstorm Warning | GYX | Androscoggin, Oxford | 38 min |
Nearby
Beach Hazards Statements in Maine, 2025Every beach hazards statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.